Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 139, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jul 10, 2014, 1:28 PM EDT for Franklin County, Nash County, Warren County, North Carolina. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2014, 1:28 PM EDT (17:28 UTC)
- Expired
- Jul 10, 2014, 2:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Franklin County, NC, Nash County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 17:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.5 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 340 J/kg
- Mixed-layer CIN
- -63 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:50 PM EDT, 38 minutes earlier.
Area forecast discussion, Jul 10, 12:50 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1250 PM EDT THU JUL 10 2014 .SYNOPSIS...A WEAKENING COLD FRONT WILL SHIFT THROUGH THE REGION THROUGH TONIGHT... THEN MOVE TOWARD THE COAST FRIDAY. WEAK HIGH PRESSURE WILL SETTLE OVER THE REGION SATURDAY INTO SUNDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 1000 AM THURSDAY... REST OF TODAY: STILL LOOKS QUITE WET FOR MOST... ESPECIALLY ALONG/EAST OF HIGHWAY 1 THIS AFTERNOON/EVENING. CONFLUENT SSW FLOW ALOFT AHEAD OF A MID LEVEL SHEAR AXIS SITTING JUST TO OUR WEST WILL CONTINUE TO DRAW POCKETS OF SRN STREAM VORTICITY ACROSS NC... AND THESE COMBINED WITH WEAK HEIGHT FALLS AND NRN-STREAM-ROOTED ENERGY HAVE TRIGGERED SCATTERED SHOWERS OVER MUCH OF THE PIEDMONT THIS MORNING. WE'RE ALSO SEEING ENHANCED FORCING FOR ASCENT WITHIN THE RIGHT ENTRANCE REGION OF THE 100+ KT UPPER JET CORE CENTERED OVER THE NORTHEAST STATES. THIS WILL HOLD OVER THE REGION TODAY... AS A WEAK 850 MB TROUGH EASES OVERHEAD FROM THE WEST... WITHIN A MOIST COLUMN (PW VALUES OVER 1.6 INCHES AND PROJECTED TO RISE FURTHER). EXPECT CONVECTIVE GROWTH TO BE FOCUSED OVER CENTRAL/ERN CWA NEAR DIFFERENTIAL HEATING AND OTHER SUBTLE BOUNDARIES... WITH THE BEST COVERAGE (NUMEROUS TO CATEGORICAL) ALONG/EAST OF HIGHWAY 1. BASED ON MODEST CONTRIBUTION TO LIFT BY DYNAMIC FEATURES (INCLUDING IMPRESSIVE-FOR-JULY CYCLONIC WINDS OF 30-40 KTS AT 500 MB) AND EXPECTED MODERATE INSTABILITY (GFS MUCAPE OF 1000-2000 J/KG)... AN ISOLATED STORM OR TWO COULD BECOME STRONG WITH DAMAGING WIND GUSTS AS THE MAIN THREAT... ALONG WITH HEAVY DOWNPOURS AND TRAINING ECHOES. (FORECAST CAPE AT -10C TO -30C IS MARGINAL GIVEN THE SOMEWHAT MILD MID LEVELS... BUT A FEW HAIL OCCURRENCES ARE ALSO POSSIBLE TODAY.) EXPECT GENERALLY MOSTLY CLOUDY SKIES WITH HIGHS 85- 91... AS THE MORNING CLOUD COVER OVER THE NORTHWEST HELPS TO TEMPER HEATING. -GIH TONIGHT...SCATTERED CONVECTION WILL BE MAINLY CONFINED TO THE COASTAL PLAIN AS THE MID LEVEL SHEAR AXIS DRIFTS SLOWLY E-SE. MIN TEMPS UPPER 60S NW TO LOWER 70S SE. -WSS && .SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/... AS OF 340 AM THURSDAY... MID LEVEL SHEAR AXIS AND ATTENDANT SFC BOUNDARY MAINTAINS A POSITION IN VICINITY OF THE COASTAL PLAIN FRIDAY. WITH AIR MASS STILL MOIST AND SLIGHT-MODERATELY UNSTABLE...EXPECT ANOTHER ROUND OF SCATTERED SHOWERS/THUNDERSTORMS WITH LOCALLY HEAVY RAIN TO OCCUR. SIMILAR TO TODAY...EXPECT GREATEST COVERAGE TO OCCUR EAST OF HIGHWAY 1. FARTHER NW...A SLIGHTLY DRIER MORE STABLE AIR MASS AND WEAK DOWNSLOPE FLOW IN THE WAKE OF THE MID LEVEL SHEAR AXIS WILL INHIBIT CONVECTIVE DEVELOPMENT. STILL...WITH HEATING EXPECT ISOLATED-SCATTERED CONVECTION DURING THE HEAT OF THE AFTERNOON. MAX TEMPS FAIRLY UNIFORM DUE TO CLOUDS/CONVECTION. MAX TEMPS 85-88. FRIDAY NIGHT...BULK OF CONVECTION WILL DIMINISH WITH LOSS OF HEATING THOUGH COULD SEE A FEW SHOWERS PERSIST PAST MIDNIGHT ALONG OUR EASTERN PERIPHERY DUE TO PRESENCE OF MID LEVEL SHEAR AXIS. MIN TEMPS UPPER 60S TO AROUND 70. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... AS OF 310 AM THURSDAY... SATURDAY THROUGH SUNDAY NIGHT: THE WEAK MID LEVEL TROUGH AXIS IS PROGGED TO PUSH TO THE EAST AND SOUTH OF CENTRAL NC BY SATURDAY MORNING. AT THE SURFACE THE LINGERING WEAK SURFACE TROUGH ACROSS EASTERN NC IS EXPECTED TO SLOWLY RETROGRADE WESTWARD ACROSS THE PIEDMONT (REMAINING VERY WEAK)... AS THE MID LEVEL RIDGE OVER THE SOUTHERN PLAINS AND INTERMOUNTAIN WEST IS EXPECTED TO NUDGE EASTWARD AND INTO OUR AREA. THIS COUPLED WITH DRIER AIR BEHIND THE DEPARTING MID LEVEL TROUGH AND LACK OF A GOOD TRIGGER WILL LEAD TO GENERALLY ISOLATED CONVECTION ON SATURDAY... WITH THE BEST CHANCE ACROSS OUR FAR EAST/SOUTHEAST (BEST REMAINING MOISTURE AND WEAK CONVERGENCE EARLY IN THE AFTERNOON). WITH AFTERNOON LOW LEVEL THICKNESS VALUES EXPECTED TO BE AROUND 1420 METERS AND LACK OF GOOD CONVECTIVE COVERAGE THINK WE WILL SEE TEMPS AT LEAST CLIMB INTO THE UPPER 80S/NEAR 90 NORTH/NORTHWEST TO THE LOWER 90S SOUTH. EXPECT GENERALLY DRY CONDITIONS OVERNIGHT. HOWEVER... WITH CENTRAL NC ON THE PERIPHERY OF THE MID LEVELE RIDGE AND MOISTURE EXPECTED TO BE INCREASE CANNOT COMPLETELY RULE OUT A WEAK PERTURBATION MOVING THROUGH THE MID LEVEL FLOW AND SETTING OFF A FEW ISOLATED SHOWERS/STORMS. EXPECT LOWS SUNDAY MORNING WILL BE IN THE UPPER 60S TO LOWER 70S. CHANCES FOR SHOWERS AND STORMS WILL INCREASE A BIT ON SUNDAY... ALTHOUGH STILL LOW CHANCE/SLIGHT CHANCE POPS AT THIS TIME. EXPECT WE WILL BEGIN TO SEE A FULL LATITUDE EASTERN U.S. TROUGH DEVELOP. WHILE THE MID LEVEL RIDGE WILL GENERALLY HOLD ACROSS OUR AREA ON SUNDAY... WE WILL SEE THE MID LEVEL RIDGE CENTER BEGIN TO RETREAT WESTWARD AND SETUP ACROSS THE WESTERN U.S. THIS COUPLED WITH INCREASING MOISTURE THROUGHOUT THE COLUMN AND A SHARPENING SURFACE TROUGH WILL LEAD TO A LITTLE BIT BETTER CHANCE OF SHOWERS AND STORMS FOR SUNDAY AFTERNOON/EVENING... WITH THE BEST CHANCES ACROSS THE NORTH/NORTHWEST PIEDMONT. AFTERNOON LOW LEVEL THICKNESS VALUES ARE EXPECTED TO RISE BY ANOTHER 5 TO 10 METERS OVER SATURDAY AFTERNOON. THUS... EXPECT WE WILL SEE HIGH TEMPS IN THE LOWER TO MID 90S (MAYBE EVEN A FEW UPPER 90S ACROSS THE SANDHILLS). LOWS MONDAY MORNING ARE EXPECTED TO BE GENERALLY IN THE LOWER 70S. MONDAY THROUGH WEDNESDAY: A DEEP TROUGH IS EXPECTED TO DEVELOP ACROSS THE EASTERN HALF OF THE COUNTRY EARLY NEXT WEEK... WITH A DEEP VORTEX EXPECTED TO DIVE SOUTHWARD OUT OF CANADA AND ACROSS THE NORTHERN PLAINS/UPPER MIDWEST AND GREAT LAKES REGION. THIS SHOULD RESULT IN THE INCREASING LIKELIHOOD OF SHOWERS AND STORMS EARLY NEXT WEEK ACROSS CENTRAL NC.... AS A STRONG COLD FRONT MOVES INTO THE AREA EARLY NEXT WEEK (LOOKING LIKE LATE TUESDAY INTO TUESDAY NIGHT OR EARLY WEDNESDAY). THUS... WILL SHOW CHANCES FOR SHOWERS AND STORMS INCREASING EARLY NEXT WEEK... PEAKING ON TUESDAY AFTERNOON/EVENING. WITH MODELS NOW SHOWING THE FRONT PUSHING TO THE SOUTH OF THE AREA ON WEDNESDAY WILL LOWER POPS... BUT STILL KEEPING AT LEAST A SLIGHT CHANCE NORTH TO CHANCE SOUTH MENTIONED AS WE ARE TALKING ABOUT DAY 7 OF THE FORECAST AND DEALING WITH AN ANOMALOUS SETUP FOR THIS TIME OF YEAR. IN FACT WE COULD EVEN SEE MORE OF AN ORGANIZED SEVERE THREAT AS MID LEVEL FLOW IS EXPECTED TO STRENGTHEN AS THE SYSTEM APPROACHES. HIGH TEMPS AHEAD OF THE FRONT MAY BE SUPPRESSED SOME BY CONVECTION... BUT STILL THINK LOWER TO MID 90S WILL STILL BE POSSIBLE ON MONDAY AND POSSIBLY TUESDAY (MAYBE A CATEGORY COOLER ON TUESDAY DEPENDING ON TIMING OF THE PRECIP/FRONT). HIGHS TEMPS WEDNESDAY WILL BE COOLER IF THE FRONT INDEED PUSHES THROUGH THE AREA. FOR NOW WILL GO WITH HIGHS IN THE MID TO UPPER 80S. LOWS EARLY TO MID NEXT WEEK ARE EXPECTED TO BE IN THE LOWER TO MID 70S IN ADVANCE OF THE FRONT AND UPPER 60S TO LOWER 70S ON WEDNESDAY MORNING. && AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 1250 PM THURSDAY... WHILE A FEW CLOUDS BASED AT 2000-3000 FT AGL PERSIST OVER CENTRAL NC... VFR CONDITIONS ARE EXPECTED TO DOMINATE AT CENTRAL NC TERMINAL SITES THROUGH 04Z THIS EVENING... ALTHOUGH A SHORT PERIOD OF MVFR CIGS AND IFR VSBYS WITH HEAVY RAIN AND STRONG/VARIABLE WIND GUSTS ARE POSSIBLE IN/NEAR SHOWERS/STORMS. STORMS COULD AFFECT TAF SITES AT ANY TIME THROUGH MID EVENING BUT ARE MOST LIKELY TO IMPACT INT/GSO IN THE 18Z-21Z WINDOW... RDU IN THE 20Z-02Z WINDOW... AND FAY/RWI IN THE 21Z-04Z WINDOW. STARTING NEAR 04Z... SHOWERS AND ISOLATED STORMS WITH SUB-VFR CONDITIONS MAY BE ONGOING NEAR RWI/FAY AND PERHAPS RDU... ALTHOUGH COVERAGE SHOULD STEADILY SHRINK OVERNIGHT. WIDESPREAD MVFR TO IFR FOG AND STRATUS ARE EXPECTED TO FORM AFTER 06Z AND PERSIST UNTIL 12Z FRI MORNING... AFTER WHICH TIME AN IMPROVEMENT TO VFR IS EXPECTED THROUGH 14Z. AWAY FROM STORMS... PREVAILING WINDS WILL REMAIN LIGHT... UNDER 10 KTS... MAINLY FROM THE S AND SW (EXCEPT VARIABLE AT INT/GSO). LOOKING BEYOND 18Z FRI... VFR CONDITIONS WILL AGAIN DOMINATE BUT A FEW STORMS WITH GUSTY WINDS AND SUB-VFR CONDITIONS ARE EXPECTED AT RDU AND PARTICULARLY RWI/FAY FRI AFTERNOON/EVENING. ARRIVAL OF A DRIER AND MORE STABLE AIR MASS FRI NIGHT THROUGH SUN WILL LEAD TO A HIGH CONFIDENCE IN VFR CONDITIONS OVER THE WEEKEND. A RETURN TO SCATTERED LATE DAY SHOWERS AND STORMS IS EXPECTED MON-TUE... WITH A CHANCE OF LIGHT SUB-VFR FOG WITHIN A FEW HOURS OF DAWN BOTH MON AND TUE. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...WSS/HARTFIELD NEAR TERM...HARTFIELD/WSS SHORT TERM...WSS LONG TERM...BSD AVIATION...HARTFIELD
Hazardous weather outlook, Jul 10, 4:10 AM EDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 410 AM EDT THU JUL 10 2014 NCZ007>011-023>028-040>043-073>078-083>086-088-089-110930- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ALAMANCE-ORANGE-DURHAM- FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-STANLY- MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-RICHMOND-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 410 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BRING LOCALLY HEAVY RAINFALL TO MOST OF CENTRAL NORTH CAROLINA...POSSIBLY LEADING TO LOCALIZED MINOR FLOODING. AN ISOLATED SEVERE THUNDERSTORM MAY ALSO OCCUR WITH THE PRIMARY SEVERE WEATHER THREAT BEING LOCALLY DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ021-022-038-039-110930- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH- 410 AM EDT THU JUL 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON WITH THE PRIMARY SEVERE WEATHER THREAT BEING LOCALIZED DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 11:09 AM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1109 AM EDT THU JUL 10 2014
NCZ009>011-101545-
HALIFAX-VANCE-WARREN-
1109 AM EDT THU JUL 10 2014
...A CLUSTER OF STRONG THUNDERSTORMS WILL PRODUCE VERY HEAVY RAIN
AND GUSTY WINDS OVER NORTHERN VANCE... NORTHERN WARREN... AND
NORTHWEST HALIFAX COUNTIES THROUGH 1145 AM EDT...
AT 1105 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS 13 MILES NORTH OF HENDERSON... STRETCHING
ACROSS KERR LAKE AND LAKE GASTON... MOVING NORTHEAST AT 40 MPH.
HAIL UP TO THE SIZE OF PEAS... WIND GUSTS UP TO 40 MPH... AND VERY
HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...NORLINA...LITTLETON...MIDDLEBURG...
MACON...LAKE GASTON...JOHN H KERR RESERVOIR...STEELE CREEK MARINA &
CAMPGROUND AND KERR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3651 7790 3650 7782 3648 7776 3648 7769
3638 7765 3636 7850 3650 7850 3652 7849
3654 7844 3654 7790
TIME...MOT...LOC 1505Z 239DEG 46KT 3651 7835
GIHSpecial weather statement, Jul 10, 12:56 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1256 PM EDT THU JUL 10 2014
NCZ008>010-026-041-101745-
VANCE-WAKE-WARREN-GRANVILLE-FRANKLIN-
1256 PM EDT THU JUL 10 2014
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN VANCE... FAR NORTHERN
WAKE...SOUTHWESTERN WARREN...SOUTHEASTERN GRANVILLE AND FRANKLIN
COUNTIES UNTIL 145 PM EDT...
AT 1256 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CREEDMOOR...MOVING EAST AT 30 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM. TORRENTIAL HEAVY RAIN IS ALSO LIKELY
LOCATIONS IMPACTED INCLUDE...
HENDERSON...OXFORD...CREEDMOOR...LOUISBURG...WAKE FOREST...
FRANKLINTON...KITTRELL...BUNN...YOUNGSVILLE AND STEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3599 7815 3594 7818 3597 7871 3601 7870
3603 7872 3603 7873 3628 7872 3639 7812
TIME...MOT...LOC 1656Z 269DEG 27KT 3608 7861
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 4:25 AM EDT | Special Weather Statement | RAH | Wayne | 35 min |
| Jul 10, 11:09 AM EDT | Special Weather Statement | RAH | Vance, Warren | 36 min |
| Jul 10, 12:56 PM EDT | Special Weather Statement | RAH | Franklin | 49 min |
| Jul 10, 2:09 PM EDT | Special Weather Statement | RAH | Johnston | 66 min |
| Jul 10, 2:56 PM EDT | Special Weather Statement | RAH | Edgecombe | 49 min |
| Jul 10, 3:04 PM EDT | Special Weather Statement | RAH | Wilson | 86 min |
| Jul 10, 3:23 PM EDT | Special Weather Statement | RAH | Wayne | 52 min |
| Jul 10, 4:30 PM EDT | Special Weather Statement | RAH | Cumberland | 60 min |
| Jul 10, 5:05 PM EDT | Special Weather Statement | RAH | Wake | 55 min |
| Jul 10, 5:16 PM EDT | Special Weather Statement | RAH | Johnston | 44 min |
| Jul 10, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 41 min |
| Jul 10, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 39 min |
| Jul 10, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 35 min |
| Jul 10, 5:39 PM EDT | Special Weather Statement | RAH | Montgomery | 66 min |
| Jul 10, 5:51 PM EDT | Areal Flood Advisory | RAH | Johnston, Wake | 114 min |
| Jul 10, 6:02 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 28 min |
| Jul 10, 6:39 PM EDT | Areal Flood Advisory | RAH | Wake | 2 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.